MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER DRILL; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS POWER DRILL; SAW, POWERED, AND ACCESSORIES
Model Number 7205785
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device had a short.No patient injury reported.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product it was observed that a cable connecting socket had a broken cable prong lodged in it and the surrounding area was damaged.A functional evaluation could not be performed due to the broken cable prong lodged in the connecting socket.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that could have contributed to the event include excessive force, misalignment, or twisting of the connector during connection/disconnection to a control unit.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
DYONICS POWER DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7228237
Report Number1643264-2018-00087
Device Sequence Number19168129
Product Code HAB
UDI-Device Identifier03596010410702
UDI-Public(01)03596010410702
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205785
Device Catalogue Number7205785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer03/16/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1